Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 14, 2003, 9:08 PM CDT for Jackson Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 9:08 PM CDT (02:08 UTC)
- Expired
- May 15, 2003, 1:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 150214 FFWSHV LAC049-150615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 908 PM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 115 AM CDT * AT 908 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN WHICH EXPANDED OVER MUCH OF JACKSON PARISH. ADDITIONAL REDEVELOPMENT CONTINUE FARTHER WEST INTO BIENVILLE PARISH...WHICH WILL MOVE REPEATEDLY OVER THE SAME AREAS DURING THE NEXT FEW HOURS. NUMEROUS TREES HAVE BEEN REPORTED DOWN THROUGHOUT JACKSON PARISH IN THE AFTERMATH OF A SEVERE THUNDERSTORM...WHICH ALSO HAS SATURATED THE GROUNDS FROM VERY HEAVY RAINFALL DURING THE LAST COUPLE OF HOURS. THIS WILL RESULT IN WATER BEING BACKLOGGED ACROSS PORTIONS OF THE PARISH...RESULTING IN FLASH FLOODING. DOPPLER RADAR INDICATED TWO TO THREE INCHES OF RAIN HAS FALLEN DURING THE LAST FEW HOURS...WITH HOURLY RAINFALL RATES OF AN INCH PER HOUR POSSIBLE WITH THESE STORMS AS THEY MOVE SOUTHEAST NEAR 35 MPH. THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA UNTIL 115 AM CDT. LAT...LON 3246 9246 3218 9237 3219 9279 3237 9277 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:50 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 14, 3:50 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT WED MAY 14 2003 NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY. UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17 PRELIMS... SHV 69/89/72/87/71 4222 MLU 69/90/70/89/71 4222 TXK 68/88/71/86/70 6255 TYR 71/89/72/87/71 4222 LFK 70/90/73/89/73 2222 .SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 9 hours 8 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 14, 4:06 PM CDT, 5 hours 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-138-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 406 PM CDT WED MAY 14 2003 ...TORNADO WATCH CONTINUES IN EFFECT FOR THE NORTH HALF OF THE FOUR STATE AREA... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 8 PM THIS EVENING...FOR THAT PART OF THE FOUR STATE AREA GENERALLY NORTH OF INTERSTATE 20. THIS AREA INCLUDES ALL OF SOUTHWEST ARKANSAS...MCCURTAIN COUNTY OKLAHOMA. IT ALSO INCLUDES THE CITIES OF CLARKSVILLE...MOUNT PLEASANT...GILMER...AND MARSHALL IN TEXAS...AND SHREVEPORT AND BOSSIER CITY...MINDEN...HOMER...RUSTON...AND MONROE IN LOUISIANA. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOS IN AND NEAR THE WATCH AREA. RESIDENTS OF THIS AREA SHOULD STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. 03
Local storm report, May 14, 5:14 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
514 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM BROKEN BOW OK .88 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
0325 PM NASHVILLE AR .75 INCH HAIL
05/14/03 HOWARD REPORTED BY LAW
ENFORCEMENT.
0345 PM WASHINGTON AR 1.75 INCH HAIL
05/14/03 HEMPSTEAD REPORTED BY GENERAL
PUBLIC.
0400 PM HORATIO AR 1.00 INCH HAIL
05/14/03 SEVIER REPORTED BY GENERAL
PUBLIC.
0410 PM LOCKESBURG AR 1.00 INCH HAIL
05/14/03 SEVIER REPORTED BY CO-OP
OBSERVER.
0430 PM BROKEN BOW OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
0455 PM FOREMAN AR 1.75 INCH HAIL
05/14/03 LITTLE RIVER REPORTED BY SPOTTERS.
20Local storm report, May 14, 5:47 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
547 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 5 W LEWISVILLE AR .75 INCH HAIL
05/14/03 LAFAYETTE REPORTED BY LAW
ENFORCEMENT.
0522 PM 5 W LEWISVILLE AR 1.00 INCH HAIL
05/14/03 LAFAYETTE NEAR SPIRIT LAKE. REPORTED
BY STATE TROOPERS.
0522 PM 5 W LEWISVILLE AR WIND DAMAGE
05/14/03 LAFAYETTE POWER LINES DOWN NEAR
SPIRIT LAKE. REPORTED BY
STATE TROOPERS.
0530 PM 3 W LEWISVILLE AR WIND DAMAGE
05/14/03 LAFAYETTE TREES DOWN N AND S OF HWY
82. REPORTED BY STATE
TROOPERS.
20Special weather statement, May 14, 6:23 PM CDT, 2 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-138-150000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 623 PM CDT WED MAY 14 2003 ...TORNADO WATCH HAS BEEN CANCELED FOR NORTHEAST TEXAS... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA... A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT... FOR ALL OF NORTH LOUISIANA AND PORTIONS OF SOUTHERN ARKANSAS... GENERALLY EAST OF A LINE FROM NEAR MANSFIELD AND SHREVEPORT LOUISIANA TO NEAR LEWISVILLE AND HOPE ARKANSAS. WHILE THE TORNADO THREAT HAS DIMINISHED THIS EVENING...STRONG AND DAMAGING WIND GUSTS...ALONG WITH LARGE HAIL ARE STILL POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO STATION OR CABLE SUBSCRIBER FOR FURTHER WEATHER UPDATES. 13
Local storm report, May 14, 7:27 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
727 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM ATHENS LA 2.50 INCH HAIL
05/14/03 CLAIBORNE REPORTED BY GENERAL
PUBLIC.
20Local storm report, May 14, 9:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
903 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM RUSTON LA FLASH FLOODS
05/14/03 LINCOLN URBAN FLOODING IN DOWNTOWN
RUSTON. WATER GOING INTO
SOME CARS. REPORTED BY
GENERAL PUBLIC.
0725 PM ARCADIA LA .75 INCH HAIL
05/14/03 BIENVILLE REPORTED BY LAW
ENFORCEMENT.
0725 PM ARCADIA LA WIND DAMAGE
05/14/03 BIENVILLE TREES DOWN. REPORTED BY
SPOTTERS.
0750 PM RUSTON LA WIND DAMAGE
05/14/03 LINCOLN 3 WINDSHIELDS BLOWN OUT.
REPORTED BY BROADCAST
MEDIA.
0810 PM 5 W IDABEL OK WIND DAMAGE
05/14/03 MCCURTAIN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0815 PM MONROE LA WIND DAMAGE
05/14/03 OUACHITA POWER LINES DOWN ON
GARRETT ROAD. REPORTED BY
LAW ENFORCEMENT.
0820 PM MONROE LA FLASH FLOODS
05/14/03 OUACHITA NUMEROUS RURAL ROADS UNDER
WATER. REPORTED BY LAW
ENFORCEMENT.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| May 14, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 39 min |
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 56 min |
| May 14, 7:58 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 62 min |
| May 14, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 63 min |
| May 14, 8:14 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| May 14, 10:08 PM CDT | Tornado Warning | SHV | Caddo | 52 min |
| May 14, 10:40 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 65 min |
| May 14, 10:51 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 54 min |
| May 14, 10:54 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| May 14, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| May 14, 11:21 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 54 min |
| May 14, 11:31 PM CDT | Flash Flood Warning | SHV | Ouachita | 6 hr |
| May 15, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | Winn | 55 min |
| May 15, 4:18 AM CDT | Flash Flood Warning | SHV | Webster | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.